Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 332, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Nov 27, 2005, 10:52 PM CST for Madison County, Monroe County, Saint Clair County, Illinois; Saint Louis County, City of Saint Louis, Missouri. It was in force for 38 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 27, 2005, 10:52 PM CST (04:52 UTC)
- Expired
- Nov 27, 2005, 11:30 PM CST
- In force
- 38 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Madison County, IL, Monroe County, IL, Saint Clair County, IL, City of Saint Louis, MO, Saint Louis County, MO
The radar
The St Louis radar (KLSX), 40 km from the middle of the area, began a volume at 04:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 27, 11:08 PM CST | TORNADO | Maplewood, MO | NEAR INTERSECTION OF SOUTH HANLEY AND MANCHESTER. PATH LENGTH WAS 0.5 MILES AND THE WIDTH WAS 40 YARDS. DAMAGE SCALE WAS RATED F0. |
| Nov 27, 11:10 PM CST | TSTM WND DMG | Webster Groves, MO | A TREE FELL ON A CAR - REPORTED BY KTVI FOX2 NEWS |
| Nov 27, 11:10 PM CST | TSTM WND GST 65 | Clayton, MO | STRONG WINDS MOVED THE CAR OF AN OFF-DUTY POLICE OFFICER AROUND 3 FEET AT WYDOWN AND BIG BEND RD |
| Nov 27, 11:25 PM CST | TSTM WND DMG | Maplewood, MO | SEMI TRUCK BLOWN OVER IN THE WALMART PARKING LOT IN THE HANLEY INDUSTRIAL PARK - REPORTED BY KTVI FOX2 NEWS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 27, 8:28 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 4.9 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 486 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 301 m²/s²
- 0-3 km storm-relative helicity
- 278 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 280452
SVRLSX
ILC119-133-163-MOC189-510-280530-
/O.NEW.KLSX.SV.W.0332.051128T0452Z-051128T0530Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1052 PM CST SUN NOV 27 2005
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN ST. LOUIS COUNTY IN EAST CENTRAL MISSOURI
ST. LOUIS CITY IN EAST CENTRAL MISSOURI
SOUTHWESTERN MADISON COUNTY IN SOUTHWEST ILLINOIS
NORTHWESTERN MONROE COUNTY IN SOUTHWEST ILLINOIS
NORTHWESTERN ST. CLAIR COUNTY IN SOUTHWEST ILLINOIS
* UNTIL 1130 PM CST
* AT 1050 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 6 MILES WEST OF FOUNTAIN...OR
ABOUT NEAR BARNHART...AND MOVING NORTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
OAKVILLE
MEHLVILLE
EAST CARONDELET
DUPO
LEMAY
CAHOKIA
EAST ST. LOUIS
FAIRMONT CITY
WASHINGTON PARK
MADISON
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
TO REPORT SEVERE WEATHER...CALL THE NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN ST LOUIS.
LAT...LON 3854 9051 3842 9035 3828 9037 3816 9032
3872 8978 3883 9028
$$
TRUETTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 27, 4:00 PM CST, 6 hours 52 minutes earlier.
Area forecast discussion, Nov 27, 4:00 PM CST, 6 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 400 PM CST SUN NOV 27 2005 .DISCUSSION... 12Z SHORT-TERM MDLS (TIL WEDNESDAY)...MDLS HV AGAIN SLOWED TIMING OF UPR LO SYS TO OUR W WRT PASSAGE OF MAIN VORT CNTRS AS WELL AS SFC CDFNT...WITH THESE FEATURES NOW XPCTD TO BE DLYD BY ABT 2-3HRS FM PREV FCST. H500 LO XPCTD TO TRACK FM THE OK PNHDL NEWD INTO WI BY TUES...MAKING ITS CLOSEST TRACK TO OUR NWRN FA LATE TNGT AND MON MRNG. AFT THIS...MORE ZONAL PTRN TO TAKE HOLD...ALBEIT BRIEFLY... BUT H500 LO TRACKING INTO CANADA...ALG WITH A FAST MOVG S/WV FM THE NERN PAC...WL EVENTUALLY HELP COAX A POLAR VORTEX SWD INTO SCNTRL CANADA AND WL PLAY A BIG ROLE IN THE EXTDD PD ON STEERING OF OTR SYS. AT THE SFC...GFS HAD THE BEST INIT OVR NAM/NGM. LO WL TRACK TO OUR NW TNGT/ERY MON WITH CDFNT PUSHING THRU BTWN 07Z-17Z FM W TO E ACRS THE FA. CYC CURV AT LLVLS TO THEN BE A PERSISTENT FEATURE THRU MIDDAY TUES BFR FADING AS HI PRES RDG MOVS OVHD LATE TUES NGT. CDFNT WITH SFC WAVE APPCHS ON WED. SOME MDL TIMING DIFFS WITH THE MID WEEK SYS...WITH THE NAM FASTER AND FURTHER S THAN THE GFS. NAM SLY BIAS IS KNOWN AS WELL AS TENDENCY TO TRACK SYS FASTER OUT THIS FAR. PREFER SLOWER...MORE NLY GFS SOLN. FOR TNGT...VIGOROUS UPR LO ALREADY GENERATING BGNGS OF SQUALL LN IN NWRN AR...WITH DISCRETE SUPERCELLS IN SERN KS/NERN OK...BUT THESE ARE XPCTD TO QUICKLY FILL IN. SOME SCT TSRA IS PSBL THRU MID EVNG ACRS OTR AREAS FM STG WAA...BUT MUCH OF THE PCPN WL BE CONFINED TO ALG/JUST AHD OF LLVL FNT. STG SHEAR...MECH MIXING FM SYS...AS WELL DYNAMICAL LIFTING WL CREATE POTNL FOR SVR STMS...ESP WIND DAMAGE. FNT SHD PUSH THRU THE WRN TWO THIRDS OF THE FA BY THE END OF THE PD...ALTHO CAA BHND FNT IS RATHER MEAGER AS SFC WNDS ONLY TURN TO THE SW BHND IT...SO FAVORED WRMR MOS...ESP IN THE ERN SXNS. FOR MONDAY...LO PULLS AWAY...WITH LEFTOVER LIFT CONFINED TO THE FAR ERN SXNS ERY IN THE MRNG...AND IN THE FAR NWRN CORNER FOR MUCH OF THE DAY...AND THIS IS WHERE REMNANT PCPN SHD BE. THE LWR PRTNS OF THE AMS WL COOL DOWN ENUF BY AFTN FOR SN IN THE NWRN CORNER OF THE FA...BUT PCPN WL BE LGT...AND NO ACCUM XPCTD. OTRW...TEMPS WL BE STEADY DURG THE MRNG...AND THEN SLOLY FALL THEREAFTER. FOR TUESDAY...SIGFNT CAA CLDNSS WL OVRSPRD THE FA MON NGT AND TUES AND WITH CYC CURV PERSISTING...AND HV ADDED CHC OF FLURRIES. MOS BLEND USED FOR MON NGT MIN TEMPS AND COOLER MOS FAVORED FOR TUES MAXES. FOR WEDNESDAY...AGAIN LIKE SLOWER AND MORE NLY GFS...AND THIS SHD KP DRY CONDS FOR ONE MORE DAY. CD AIR WL BE SLOW TO RECEDE...AND RESULT IN SML MIXING HGTS...WITH BLO NORMAL TEMPS THIS PD. FOR THE EXTDD PD (WED NGT - SUN)...MED RNG MDLS IN DECENT AGRMT ON MAIN FEATURES...CONSIDERING ITS LATE NOV. POLAR VORTEX BGNS PD OVR SCNTRL CANADA...AND BCMS MAIN PLAYER ERY IN THE PD AS STG S/WV FM NE PAC UNDERCUTS IT WED NGT/ERY THURS AND MOVS INTO FA. THIS WL BE ACCOMPANIED BY A SFC WAVE AND CDFNT. MDLS HV COME TO A CONSENSUS THAT SFC WAVE TRACK APPEARS IT WL BE ACRS NRN MO INTO CNTRL IL. SYS WL BE FAST MOVG AND XPCT ONLY SML AREA OF PCPN ARND LO...ESP TO ITS N...WHICH WL LEAVE MUCH OF OUR FA IN A LOW POP SITN. P-TYPE APPEARS TO PT TWDS MIXED RA/SN ERY...BCMG ALL SN...BUT QPF FOR OUR AREA XPCTD TO BE QUITE LIGHT SO NOT LOOKING AT ACCUM SN ATTM. AFT S/WV AND CDFNT MOV THRU...SFC HI PRES WL THEN SLOLY BLD IN AS POLAR VORT MOVS DPR INTO GRTLKS RGN PLACING THE MID MS VLY ON THE BACKSIDE. XPCTD RESULT WL BE CHC FLURRIES IN THE NERN SXNS WITH SLOLY RECEDING REMNANT CLDS. HDG INTO SAT/SUN...SOLNS DIVERGE...BUT PREFERRED SOLN OVERALL IS BLEND OF ECMWF AND 12Z GFS...BUT IT IS A LOW CONFIDENCE ONE...WITH ANOTR SFC LO XPCTD TO TRACK S OF MO AND IF THIS PANS OUT SHD SPREAD AN AREA OF WAA PCPN TO THE N OF IT ACRS SRN MO. HV INTRODUCED SLGT CHCS FOR MIXED PCPN INTO THIS AREA FOR NXT WKND. WITH CDFNT MOVG THRU ERY IN THE PD AND DOMINANCE OF HI PRES BYND...TEMPS XPCTD TO BE BLO NORMAL DURG THIS PD. && .PRELIMINARY POINT TEMPS/POPS... ST LOUIS 51 54 33 37 / 90 10 10 10 QUINCY 47 48 29 33 / 90 30 30 10 COLUMBIA 44 45 27 35 / 100 10 10 10 JEFFERSON CITY 44 46 28 35 / 100 10 10 10 SALEM 54 57 33 37 / 100 50 10 10 FARMINGTON 51 55 30 36 / 90 10 10 10 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && TES
Hazardous weather outlook, Nov 27, 4:04 PM CST, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 404 PM CST SUN NOV 27 2005 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-281200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 404 PM CST SUN NOV 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED TO AFFECT THE AREA TONIGHT. A DEEPENING LOW PRESSURE SYSTEM AND ACCOMPANYING COLD FRONT WILL MOVE INTO THE MISSISSIPPI VALLEY REGION TONIGHT...RESULTING IN THUNDERSTORMS AND A FAVORABLE ENVIRONMENT FOR SEVERE WEATHER. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF CENTRAL AND SOUTHEAST MISSOURI...WHILE A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS THE REMAINDER OF EASTERN MISSOURI AND WESTERN ILLINOIS. A LINE OF THUNDERSTORMS IS EXPECTED TO MOVE ACROSS THE REGION TONIGHT ACCOMPANIED BY DAMAGING WINDS. ISOLATED TORNADOES ARE POSSIBLE AS WELL...ESPECIALLY ACROSS THE SOUTHERN HALF OF MISSOURI. DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY GUSTY SOUTHWEST WINDS OF 25 TO 35 MPH ARE EXPECTED ON MONDAY AS A STRONG LOW PRESSURE SYSTEM TRACKS THROUGH THE UPPER MISSISSIPPI VALLEY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TONIGHT. GLASS
In the hours before
Local storm report, Nov 27, 9:35 PM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
935 PM CST SUN NOV 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM TSTM WND DMG 4 NE CENTERVILLE 37.48N 90.91W
11/27/2005 REYNOLDS MO LAW ENFORCEMENT
LARGE TREE LIMBS DOWN ON ROUTE 21 BETWEEN CENTERVILLE AND
LESTERVILLE.
&&
FGLocal storm report, Nov 27, 10:44 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1044 PM CST SUN NOV 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1036 PM TSTM WND DMG DE SOTO 38.14N 90.56W
11/27/2005 JEFFERSON MO AMATEUR RADIO
LARGE TREE LIMBS DOWN.
&&
FGThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 27, 11:10 PM CST | Tornado Warning | LSX | Madison | 32 min |
| Nov 27, 11:30 PM CST | Severe Thunderstorm Warning | LSX | Madison, Monroe, Saint Clair | 45 min |
| Nov 27, 11:38 PM CST | Severe Thunderstorm Warning | LSX | Macoupin | 31 min |
| Nov 28, 12:15 AM CST | Severe Thunderstorm Warning | LSX | Bond, Clinton, Madison, Saint Clair | 45 min |
| Nov 28, 12:33 AM CST | Severe Thunderstorm Warning | LSX | Randolph | 27 min |
| Nov 28, 12:57 AM CST | Severe Thunderstorm Warning | LSX | Clinton, Randolph, Saint Clair, Washington | 48 min |
| Nov 27, 8:28 PM CST | Tornado Warning | LSX | Iron, Reynolds | 32 min |
| Nov 27, 8:57 PM CST | Tornado Warning | LSX | Iron, Reynolds, Saint Francois, Washington | 48 min |
| Nov 27, 9:20 PM CST | Tornado Warning | LSX | Reynolds | 25 min |
| Nov 27, 9:45 PM CST | Severe Thunderstorm Warning | LSX | Jefferson | 45 min |
| Nov 27, 9:47 PM CST | Tornado Warning | LSX | Iron, Reynolds, Saint Francois, Washington | 28 min |
| Nov 27, 10:14 PM CST | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 25 min |
| Nov 27, 10:16 PM CST | Severe Thunderstorm Warning | LSX | Jefferson, Saint Francois, Washington | 44 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2005Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.